MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Codes Retraction Problem (1536); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight unavailable.The manufacturer is awaiting the return of the device for evaluation, but has not yet received it.
 
Event or Problem Description
It was reported to a philips representative two days post-procedure that a lead extraction procedure commenced to remove two leads: a right atrial (ra) and right ventricular (rv) lead due to bacteremia.The physician chose to use a spectranetics 11f tightrail sub-c rotating dilator sheath to extract the lead.While attempting to remove the ra lead, it was reported that the tightrail device became stuck on the lead.The problem occurred when the attempt to remove the device from the lead pulled off the insulation of the lead and could not be removed.The physician had to cut the lead in order to remove the device.It was reported that both leads were extracted successfully with no reported patient harm.This report is being submitted due to the potential for serious injury if the event were to recur.The manufacturer is anticipating return of the device for evaluation, but has not yet received it.
 
Additional Manufacturer Narrative
D10): device returned to manufacturer for evaluation on 07 july 2020.H6): method, results and conclusions codes populated now that device evaluation is complete.Device evaluation: the device was returned and initially evaluated on 08 july 2020, with final evaluation performed on 22 july 2020, by a cross functional engineering team.It was found that the blades were retracted and in the proper position and the shaft of the device was slightly bent to the left.With the handle halves separated, biologics were present throughout the inside and outside of the device.All 4 trigger tabs showed minimal to normal wear.The barrel and sleeve were in good condition.After x-ray was performed on the device on (b)(6) 2020, nothing was found within the device and no abnormalities of the inner coils were seen.After putting the device back together, trigger pulls were performed.No abnormalities were felt or seen with a series of trigger pulls.With no deficit noted with the trigger pulls and no damage observed throughout the device, it appears that a combination of heavy calcification and biological build-up inside the inner shaft caused the experienced failure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10194469
Report Number1721279-2020-00135
Device Sequence Number16996191
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public(01)00813132022792(17)210503(10)FRP19E03A
Combination Product (Y/N)Y
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Model Number560-011
Device Catalogue Number560-011
Device Lot NumberFRP19E03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ST. JUDE MEDICAL 1699TC RA PACING LEAD; ST. JUDE MEDICAL 1888 RV PACING LEAD
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Date Report Sent to FDA01/01/2005